Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

An Effective Numerical Method for Solving Viscous-Inviscid Interaction Problems

Marina A. Kravtsova, Vladimir B. Zametaev and Anatoly I. Ruban
Philosophical Transactions: Mathematical, Physical and Engineering Sciences
Vol. 363, No. 1830, New developments and applications in a rapid fluid flows (May 15, 2005), pp. 1157-1168
Published by: Royal Society
Stable URL: http://www.jstor.org/stable/30039640
Page Count: 11
  • Read Online (Free)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
An Effective Numerical Method for Solving Viscous-Inviscid Interaction Problems
Preview not available

Abstract

This paper presents a new numerical method to solve the equations of the asymptotic theory of separated flows. A number of measures was taken to ensure fast convergence of the iteration procedure, which is employed to treat the nonlinear terms in the governing equations. Firstly, we selected carefully the set of variables for which the nonlinear finite difference equations were formulated. Secondly, a Newton-Raphson strategy was applied to these equations. Thirdly, the calculations were facilitated by utilizing linear approximation of the boundary-layer equations when calculating the corresponding Jacobi matrix. The performance of the method is illustrated, using as an example, the problem of laminar two-dimensional boundary-layer separation in the flow of an incompressible fluid near a corner point of a rigid body contour. The solution of this problem is non-unique in a certain parameter range where two solution branches are possible.

Page Thumbnails

  • Thumbnail: Page 
1157
    1157
  • Thumbnail: Page 
1158
    1158
  • Thumbnail: Page 
1159
    1159
  • Thumbnail: Page 
1160
    1160
  • Thumbnail: Page 
1161
    1161
  • Thumbnail: Page 
1162
    1162
  • Thumbnail: Page 
1163
    1163
  • Thumbnail: Page 
1164
    1164
  • Thumbnail: Page 
1165
    1165
  • Thumbnail: Page 
1166
    1166
  • Thumbnail: Page 
1167
    1167